Ms. Q, a 29-year-old woman, began to behave strangely, claiming to see and hear imaginary people. The following day, she was confused and somnolent in the morning. In the late morning, she had a generalized tonic-clonic seizure and was transported to the hospital. Her past medical and developmental histories were unremarkable. She took a daily oral contraceptive and had no drug allergies. She worked as a teacher and had been married for one year. On initial examination, blood pressure was 129/82, pulse 88, respiratory rate 16, temperature 37.5 °C. She was stuporous, moving her arms appropriately in response to a painful stimulus. Pupils were 2 mm and reactive. There was no gaze preference, and the rest of the examination was nonfocal. About 30 minutes after her first seizure, she had a second GTCS and was given 4 mg lorazepam intravenously. She had a third GTCS 6 min after her second seizure and received a second dose of lorazepam. Initial blood tests-including complete blood count, comprehensive metabolic panel, urinalysis, and toxic screen-were normal. Head CT was normal. She remained stuporous. EEG demonstrated waxing and waning electrographic ictal activity, and she was loaded with fosphenytoin. Intermittent electrographic seizure activity persisted, and a continuous infusion of intravenous propofol was administered. After 24 hr, propofol was weaned, but electrographic seizures recurred and it was restarted.